MAUDE Adverse Event Report: BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (6 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE

BIOCOMPATIBLES UK LIMITED THERASPHERE Y-90 (6 GBQ) CE MARK; MICROSPHERES RADIONUCLIDE
Model Number 2361-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Vomiting (2144); Ulcer (2274); Unintended Radiation Exposure (4565); Swelling/ Edema (4577)
Date of Event 07/18/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.The lot number was not provided from the clinical study, thus unable to provide the complete unique identifier (udi) # and other product specific information.
 
Event or Problem Description
It was reported via clinical study that the patient had acute radicular duodenitis, requiring prescription medication.Pre-treatment, advanced, multicompartment dosimetry was performed to assess treatment dose.Vascular access was through the femoral artery.99mtc-macroaggregated albumin (maa) infusion was performed during the pre-treatment angiography.Catheter position for the 99mtc-maa infusion was left hepatic artery (irrespective of origin) (segments ii/iii/iv).Spect / ct was performed as a post 99mtc-maa 3d imaging which showed significantly higher overall perfusion in tumour versus normal liver and complete distribution (99mtc-maa distribution in 98-100% of the tumour volume.Pre-treatment maa dosimetry documented, dose to total perfused liver as 158 gy.Dose to total perfused tumor was 308 gy.On (b)(6) 2022, the subject was enrolled into a clinical study, and the treatment with therasphere was performed on the same day.Type of therasphere infusion was left liver.The catheter positioning was left hepatic artery (irrespective of origin) (segments ii/iii/iv): 4.736 gbq of therasphere was administered to the left liver through vial 1.Post treatment dosimetry documented an uptake of the delivered dose; dose to total perfused liver was 207 gy and to total perfused tumor was 401 gy.On (b)(6) 2022, prior to therasphere administration, subcapsular rupture of tumor nodule was noted with non-active bleeding.During the therasphere administration on (b)(6) 2022, duodenal fixation was noted with 345 gy and volume of 25 ml, during which the report specified that duodenal fixation could lead to duodenal ulceration.On (b)(6) 2022, 2 days post index procedure, the subject was noted with vomiting.On (b)(6) 2022, the subject had abdominal pain.On (b)(6) 2022, the subject was presented to the hospital with abdominal pain and ct scan was performed, which revealed leakage of radioactive product into duodenum with raditus and noted with bulb edema.On (b)(6) 2022, radioactivity was noted to be negative.The event of duodenitis was treated with (100 mg lp 1.0.1) analgesic tramadol, ipp sandostatin and octreotide starting from (b)(6) 2022 to (b)(6) 2022.On (b)(6) 2022, the patient was deceased.Cause of death was noted to be tumour progression.
 
Event or Problem Description
It was reported via clinical study that the patient had acute radicular duodenitis, requiring prescription medication.Pre-treatment, advanced, multicompartment dosimetry was performed to assess treatment dose.Vascular access was through the femoral artery.99mtc-macroaggregated albumin (maa) infusion was performed during the pre-treatment angiography.Catheter position for the 99mtc-maa infusion was left hepatic artery (irrespective of origin) (segments ii/iii/iv).Spect / ct was performed as a post 99mtc-maa 3d imaging which showed significantly higher overall perfusion in tumour versus normal liver and complete distribution (99mtc-maa distribution in 98-100% of the tumour volume.Pre-treatment maa dosimetry documented, dose to total perfused liver as 158 gy.Dose to total perfused tumor was 308 gy.On (b)(6) 2022, the subject was enrolled into a clinical study, and the treatment with therasphere was performed on the same day.Type of therasphere infusion was left liver.The catheter positioning was left hepatic artery (irrespective of origin) (segments ii/iii/iv): 4.736 gbq of therasphere was administered to the left liver through vial 1.Post treatment dosimetry documented an uptake of the delivered dose; dose to total perfused liver was 207 gy and to total perfused tumor was 401 gy.On (b)(6) 2022, prior to therasphere administration, subcapsular rupture of tumor nodule was noted with non-active bleeding.During the therasphere administration on (b)(6) 2022, duodenal fixation was noted with 345 gy and volume of 25 ml, during which the report specified that duodenal fixation could lead to duodenal ulceration.On (b)(6) 2022, 2 days post index procedure, the subject was noted with vomiting.On (b)(6) 2022, the subject had abdominal pain.On (b)(6) 2022, the subject was presented to the hospital with abdominal pain and ct scan was performed, which revealed leakage of radioactive product into duodenum with raditus and noted with bulb edema.On (b)(6) 2022, radioactivity was noted to be negative.The event of duodenitis was treated with (100 mg lp 1.0.1) analgesic tramadol, ipp sando statin and octreotide starting from (b)(6) 2022.On (b)(6) 2022, the patient was deceased.Cause of death was noted to be tumour progression.It was further reported that on (b)(6) 2022, the patient was admitted to the interventional radiology (ir) room for hematemesis, and an endoscopy was performed that confirmed the duodenal ulcer.Medical treatment was provided, and the patient recovered from the bleeding.The patient's health and liver function deteriorated due to disease progression, and the patient was transferred to a general medicine unit on (b)(6) 2022, suffering from pain and encephalopathy.The patient died in the supportive care unit on (b)(6) 2022.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported via clinical study that the patient had acute radicular duodenitis, requiring prescription medication.Pre-treatment, advanced, multicompartment dosimetry was performed to assess treatment dose.Vascular access was through the femoral artery.99mtc-macroaggregated albumin (maa) infusion was performed during the pre-treatment angiography.Catheter position for the 99mtc-maa infusion was left hepatic artery (irrespective of origin) (segments ii/iii/iv).Spect / ct was performed as a post 99mtc-maa 3d imaging which showed significantly higher overall perfusion in tumour versus normal liver and complete distribution (99mtc-maa distribution in 98-100% of the tumour volume.Pre-treatment maa dosimetry documented, dose to total perfused liver as 158 gy.Dose to total perfused tumor was 308 gy.On 18-jul-2022, the subject was enrolled into a clinical study, and the treatment with therasphere was performed on the same day.Type of therasphere infusion was left liver.The catheter positioning was left hepatic artery (irrespective of origin) (segments ii/iii/iv): 4.736 gbq of therasphere was administered to the left liver through vial 1.Post treatment dosimetry documented an uptake of the delivered dose; dose to total perfused liver was 207 gy and to total perfused tumor was 401 gy.On (b)(6) 2022, prior to therasphere administration, subcapsular rupture of tumor nodule was noted with non-active bleeding.During the therasphere administration on 18-jul-2022, duodenal fixation was noted with 345 gy and volume of 25 ml, during which the report specified that duodenal fixation could lead to duodenal ulceration.On (b)(6) 2022, 2 days post index procedure, the subject was noted with vomiting.On (b)(6) 2022, the subject had abdominal pain.On (b)(6) 2022, the subject was presented to the hospital with abdominal pain and ct scan was performed, which revealed leakage of radioactive product into duodenum with raditus and noted with bulb edema.On (b)(6) 2022, radioactivity was noted to be negative.The event of duodenitis was treated with (100 mg lp 1.0.1) analgesic tramadol, ipp sandostatin and octreotide starting from (b)(6) 2022 to (b)(6) 2022.On (b)(6) 2022, the patient was deceased.Cause of death was noted to be tumour progression.It was further reported that on (b)(6) 2022, the patient was admitted to the interventional radiology (ir) room for hematemesis, and an endoscopy was performed that confirmed the duodenal ulcer.Medical treatment was provided, and the patient recovered from the bleeding.The patient's health and liver function deteriorated due to disease progression, and the patient was transferred to a general medicine unit on (b)(6) 2022, suffering from pain and encephalopathy.The patient died in the supportive care unit on (b)(6) 2022.
 
Additional Manufacturer Narrative
D3, manufacturer zip/postal: gu9 8ql.G1, mfr site zip/post code: gu9 8ql.D4 lot number: updated.Based on the nature of this product, we are unable to provide the complete unique identifier (udi) # and other product-specific information.

Brand Name
THERASPHERE Y-90 (6 GBQ) CE MARK
Common Device Name
MICROSPHERES RADIONUCLIDE
Manufacturer (Section D)
BIOCOMPATIBLES UK LIMITED
chapman house, farnham bus prk
weydon lane, farnham
surrey
UK 
Manufacturer (Section G)
BIOCOMPATIBLES UK LIMITED
chapman house farnham bus prk
weydon lane, farnham
surrey
UK  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21785140
Report Number2124215-2025-20936
Device Sequence Number8676681
Product Code NAW
UDI-Device Identifier05060116920383
UDI-Public(01)05060116920383
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2361-02
Device Catalogue Number2361-02
Device Lot Number2299334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/10/2025
06/18/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date05/08/2025
06/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexMale